News

Actions

Cancer Patient Warns of Chemotherapy Side Effects

CORP-Digital-Default-Image-1280x720-WTVF.png
Posted at 6:06 PM, Jun 02, 2015
and last updated 2015-07-09 02:38:40-04

NASHVILLE, Tenn. – The daughter of a chemotherapy patient wants to warn others about a potentially serious side effect to chemotherapy treatments.

Several years ago, Michelle Anderson was diagnosed with stage 4 breast cancer, but she beat it through several rounds of Chemotherapy.

Two years later, she began suffering from heart failure -- doctors said it’s a well-documented side effect from the chemotherapy. Just a few days ago, Michelle had an artificial heart pump implanted inside her.

Her daughter, Ashthon Jones spoke to NewsChannel 5 Tuesday, warning about the side effect she said they never saw coming.

“All of the patients out there need to know, this is serious, and this is a side effect,” Jones said.

Doctors at Vanderbilt University Medical Center said while Michelle's case isn't necessarily typical, up to 15 percent of cancer patients who undergo chemotherapy can experience heart problems later on, depending on the patients age and other risk factors.